How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I had a question about nyquil. I started to have a slight

This answer was rated:

I had a question about nyquil. I started to have a slight headache and wanted to take some nyquil to help me fall asleep tonight. I was a little worried cause I had one drink earlier, a jack and coke at dinner. It was about 2 hours ago. Would that be dangerous in combination with the nyquil? has enough time passed to take the nyquil?
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. I can understand your concern.
Well, Nyquil contains sedating antihistamines and hypnotics.
According to studies, The only interaction that the alcohol could have with Nyquil is that it may augment its hypnotic property and cause excess sedation. You may feel sleepy.
As you have taken alcohol, after Nyquil, so the only effect would be excess sedation, and you would wake up late in morning.
Otherwise, 2 hours gap would be OK. Please take a a good sleep, and you would be absolutely fine.
As such, you would not get any serious effects. No need to get panic.
I hope this helps.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Customer: replied 3 years ago.

so just to be clear, the alcohol was taken first and later the nyquil. When you use the word hypnotic, you mean it makes you sleepy, not that it causes hallucinations? How long would it take for the alcohol to leave the system even if I did not take the nyquil?

Chris, Thanks for further clarification.
I am happy to answer you further.
Usually after consuming alcohol, it is advised to wait for 3-4 hours, and then take Nyquil.
But 2 hours, would also be safe, and the only side effect would be excess sedation.
Hypnotic action means, a sedative which depresses activity of the central nervous system and reduces anxiety and induces sleep.
This would not cause hallucinations.
There are few factors like- weight, body fat, physiological factors, and stress levels which play a role in the rate of alcohol absorption and elimination. Alcohol is metabolized by the body at the rate of approximately 1 standard drink every hour. It depends on the number of drinks, you had taken.
Please don't get panic, You would not get any serious interaction.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Customer: replied 3 years ago.

thanks very much, i had only one drink, about 3 hours ago now. I havent taken the nyquil yet.

Chris, Thanks for further clarification.
I am happy to answer you further.
Good to hear, that you had just taken 1 drink.
Alcohol is metabolized by the body at the rate of approximately 1 standard drink every hour.
As, 3 hours have already been passed, so now you can safely take Nyquil.
Good luck and Take care.
If you are satisfied, place rate the advice you've received so that I receive credit for helping you.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Robert Fernando and 2 other Health Specialists are ready to help you